The side effects of statin drugs go for a few pages and are very common but the doctors keep ignoring them and their patients, putting their health at risk (see below).
The side effects of these drugs outweigh any potential benefits and can include everything from mental decline and muscle wastage to diabetes in tens of thousands of people. Worst of all, patients believe that they are getting something that is going to reduce the risk of a heart attack or stroke—and they are not. The false hopes promised by pharmaceutical companies often result in patients not taking any other steps that could actually save their lives (besides taking a pill that may or may not help at all). The dependence on a self-serving industry to deliver good health outcomes means interventions such as stress relief, exercise or promotion of dietary strategies are ignored; this does not serve the interests of the population.
Below is a fairly typical message I get almost on a daily basis –
“Hi Dr Dingle, just to let you know that I am 61 years old. One of my personal experiences that I referred to with statins was when my partner had a quadruple bypass. The Cardiologists automatically prescribe statins after heart surgery. My partner was a model recovery. Up and about walking up the stairwells very soon after he was back in the ward. Our return home from Sydney to a regional town was delayed due to the flooding of the railway lines as he was not allowed to fly. Off we went on excursions, taking it easy but managing well. We returned home and in no time after the two weeks symptoms started to set in. Extreme pain in one leg, aching, a rash, shingles and I watched my partner deteriorate daily. He was no longer able to walk up our stairs. My instincts told me to check out statin symptoms as they were classic from the little I knew. I found out that statins were contrary indicated for people of Asian descent due to their small stature particularly at the usually prescribed doses. I could not believe that a lay person had found that info out and yet the cardiologist obviously paid no heed. I went with my partner to his GP (owner of the practice and so called holistic) to vouch for the changes that we had observed. The Dr agreed to take him off statins but talked of a lower dose. I asked the Dr if he was going to report the adverse reaction to the statin. He said no but you can if you want. The Dr subsequently referred to me in the letter to the cardiologist as “hostile “as he had to explain why my partner was not on a statin. I was shocked as I was respectful and polite the whole time in his office but I stated quite clearly my observations of my partners condition. I believe that if my partner had continued any longer on his prescribed statins he would have been in a wheelchair at the very least.
The unfortunate thing about this message is that it is all too common.
Subscribe to my monthly newsletter full of healthful tips, tools and promotions.